MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the distal part of the pipeline failed to open.The patient was undergoing treatment for an unruptured, primarily saccular aneurysm with a fusiform neck component located in the right cavernous ica.The max diameter was 15.5mm, and the neck diameter was 6.5mm.The patient's vessel tortuosity was severe.The landing zone was 3.8mm distal and 4.2mm proximal.Dual antiplatelet treatment was administered, and the act value was 197.It was reported that difficulty was noted as the pipeline passed through the cervical segment due to the patient's anatomy.The distal part of the pipeline was observed to have lazy opening, and the physician questioned whether the stent was twisted as it appeared to show difficulty opening on the anterior x-ray.Angiographic imaging was unable to confirm twisting of the stent; however, due to the confirmation of lateral x-ray plane not showing a ribboning effect, a note was made that the anatomy was extremely tortuous and had multiple turns in multiple directions.It was noted that 3d imaging available could suggest a vascular anomaly that could have been causing the pipeline to appear as though it was not opening all the way.Two resheathing attempts and minor adjustments in the landing zone were made, but neither resolved the visualization of the pipeline.The physician decided to remove the pipeline, and a new device was successfully placed.It was noted that the distal end of the pipeline was placed in a bend, and no other steps were taken to open the device.More than 50% had been deployed when it failed to open. the patient did not experience any injury or complications.Angiographic results post procedure showed successful placement of the pipeline with no vascular abnormalities.The devices were flushed and prepared according to the instructions for use (ifu).Ancillary devices include a penumbra bmx sheath, phenom plus guide catheter, synchro 14 guidewire, phenom 27 microcatheter, axium frame coils, stryker xl coils, echelon 10 catheter, and stryker transform balloons.
 
Additional Manufacturer Narrative
H3: the distal end of the pipeline flex shield braid was not opened due to damaged braid.The proximal end of the braid appeared to be fully opened and moderately frayed.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12538362
Report Number2029214-2021-01211
Device Sequence Number19841509
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public00763000284558
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberB193956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight54 KG